Scaling and linear response in the GOY model

Share/Save/Bookmark

Kadanoff, Leo and Lohse, Detlef and Schörghofer, Norbert (1997) Scaling and linear response in the GOY model. Physica D: Nonlinear phenomena, 100 (1-2). pp. 165-186. ISSN 0167-2789

[img]
Preview
PDF
1337Kb
Abstract:The GOY model is a model for turbulence in which two conserved quantities cascade up and down a linear array of shells. When the viscosity parameter, small nu, Greek, is small the model has a qualitative behavior which is similar to the Kolmogorov theories of turbulence. Here a static solution to the model is examined, and a linear stability analysis is performed to obtain response eigenvalues and eigenfunctions. Both the static behavior and the linear response show an inertial range with a relatively simple scaling structure. Our main results are: (i) The response frequencies cover a wide range of scales, with ratios which can be understood in terms of the frequency scaling properties of the model. (ii) Even small viscosities play a crucial role in determining the model's eigenvalue spectrum. (iii) As a parameter within the model is varied, it shows a "phase transition" in which there is an abrupt change in many eigenvalues from stable to unstable values. (iv) The abrupt change is determined by the model's conservation laws and symmetries.
Item Type:Article
Copyright:© 1997 Elsevier
Link to this item:http://purl.utwente.nl/publications/50347
Official URL:http://dx.doi.org/10.1016/S0167-2789(96)00174-1
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page